Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Indianapolis, IN

July 18, 2010Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 18, 2010, 1:47 AM EDT for Daviess County, Greene County, Knox County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2010, 1:47 AM EDT (05:47 UTC)
Expired
Jul 18, 2010, 4:22 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WGUS53 KIND 180547
FFWIND
INC027-055-083-181200-
/O.NEW.KIND.FF.W.0045.100718T0547Z-100718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 AM EDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
  NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...

* UNTIL 800 AM EDT

* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RAINFALL RATES WERE UP TO THREE INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF NORTHEASTERN KNOX...NORTHERN DAVIESS AND SOUTHWESTERN GREENE
  COUNTIES...INCLUDING THE TOWNS OF EDWARDSPORT...ELNORA...ODON...
  PLAINVILLE AND SANDBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3876 8728 3890 8731 3890 8725 3892 8725
      3892 8688 3891 8689 3890 8692 3884 8692
      3883 8691 3881 8692 3881 8693 3874 8694

$$

JK
1 follow-up statement
328 
WGUS73 KIND 180822
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EDT SUN JUL 18 2010

INC027-055-083-180835-
/O.CAN.KIND.FF.W.0045.000000T0000Z-100718T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-GREENE-KNOX-
422 AM EDT SUN JUL 18 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DAVIESS...
NORTHEASTERN KNOX AND EXTREME SOUTHWESTERN GREENE COUNTIES IS
CANCELLED...

IMPORTANT...THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY ANOTHER 
WARNING FOR LONGER TERM FLOODING.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. HOWEVER 
FLOODING WILL CONTINUE UNTIL THEY HAVE MORE TIME TO GO DOWN. IF 
FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3876 8728 3890 8731 3890 8725 3892 8725
      3892 8688 3891 8689 3890 8692 3884 8692
      3883 8691 3881 8692 3881 8693 3874 8694

$$

JK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:25 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 18, 12:25 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 AM EDT SUN JUL 18 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION ON SUNDAY AND
STALL OUT THROUGH THE FIRST HALF OF THE UPCOMING WEEK. THIS WILL
BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE AS WELL.

&&

.NEAR TERM /TONIGHT/...

ONGOING SCATTERED CONVECTION SHOULD BEGIN TO DECREASE SOMEWHAT IN
INTENSITY AND COVERAGE AS THE EVENING WEARS ON...ESPECIALLY WITH
NO ENHANCED LOW LEVEL DYNAMICS TO SUPPORT IT...BUT MESOSCALE
ANALYSIS DATA INDICATES THAT AMPLE INSTABILITY REMAINS DESPITE THE
BEGINNING OF DIURNAL COOLING...AND A COMBINATION OF WEAK
PREFRONTAL TROUGH AND OUTFLOW BOUNDARY INTERACTIONS SHOULD BE
SUFFICIENT TO MAINTAIN SCATTERED COVERAGE THROUGH AROUND MIDNIGHT
OR SHORTLY THEREAFTER...WHEN COVERAGE SHOULD BEGIN TO BECOME MORE
ISOLATED.

HAVE TWEAKED GRIDS TO LOAD IN SOME RECENT OBSERVATIONAL
DATA...ADJUST MIN TEMPS SLIGHTLY PER LATEST HOURLY NUMERICAL
GUIDANCE AND DEWPOINT TRENDS...AND ADD A HEAVY RAIN MENTION...AS A
VERY MOIST ATMOSPHERE IS SUPPORTING SUBSTANTIAL DOWNPOURS ANYWHERE
THUNDERSTORMS DEVELOP.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...

FOCUS OF THE SHORT TERM IS ON PRECIP...SEVERE WEATHER POTENTIAL
AND TEMPS. AS THEY CONTINUE TO BE MORE CONSISTENT..HAVE TAKEN A
BLEND OF THE SREF/ECMWF/OP GFS/GFS ENSEMBLE MEAN WITH RESPECT TO
TRACK OF LOW PRESSURE THROUGH THE GREAT LAKES AND LOCATION OF THE
FRONT INTO REGION.

ONE OR MORE CONVECTIVE COMPLEXES/MCS LIKELY TO BE ONGOING AT 12Z
SUNDAY. AS NOCTURNAL LOW LEVEL JET WEAKENS THROUGH THE
MORNING...THUNDERSTORMS WILL BE IN A WEAKENING FASHION TO NORTHWEST
OF THE REGION. CONVECTIVE CLOUD DEBRIS MAY STUNT TEMPERATURE RISES
JUST A BIT DURING THE MORNING...BUT ANTICIPATE ATMOSPHERE TO BECOME
HIGHLY UNSTABLE BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE
UPPER 80S/LOWER 90S ACROSS THE FORECAST AREA. LEFTOVER OUTFLOW
BOUNDARIES FROM OVERNIGHT ACTIVITY AND THE APPROACH OF THE COLD
FRONT WILL THEN LIKELY BE THE FOCUSING MECHANISMS FOR RENEWED
CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON ACROSS THE REGION.

HIGH INSTABILITY AND DEEP MOISTURE AVAILABLE FOR STRONG/SEVERE
CONVECTION ACROSS CENTRAL INDIANA SUNDAY AFTERNOON/EVENING. DEEPER
FORCING AND THE ATTENDANT LOW LEVEL JET HOWEVER WILL TRACK EASTWARD
THROUGH THE DAY WITH THE LOW PRESSURE AS IT MOVES ACROSS LOWER
MICHIGAN SUNDAY AFTERNOON. WITH EXCEPTION OF NORTHERN COUNTIES WHICH
WILL BE GRAZED BY THE BETTER FORCING...HAVE SOME CONCERN AS TO
WHETHER OR NOT CONVECTION CAN MAINTAIN A WIDESPREAD INTENSITY LEVEL
AS IT DEVELOPS AND SURGES SOUTHEAST ACROSS THE FORECAST AREA SUNDAY
AFTERNOON/EVENING AND MOVES AWAY FROM THE BETTER DYNAMICS. WHILE THE
POTENTIAL FOR SEVERE WEATHER...MOST LIKELY IN THE FORM OF DAMAGING
WINDS/WET MICROBURSTS...LOOKS TO BE A LITTLE BETTER THAN THURSDAY...
WOULD STILL APPEAR THAT BETTER/MORE WIDESPREAD COVERAGE TO SEVER
WEATHER WILL BE FOCUSED JUST NORTH OF THE FORECAST AREA NEAR THE LOW
TRACK. WILL MAINTAIN HIGH CHANCE POPS SUNDAY AFTERNOON/NIGHT AS THE
FRONT SETTLES ACROSS CENTRAL INDIANA.

FRONT WILL BECOME QUASI-STATIONARY FOR THE REMAINDER OF THE SHORT
TERM AS IT RUNS INTO FLAT RIDGE ACROSS THE SOUTHERN U S. THIS WILL
LEAVE CENTRAL INDIANA AND MUCH OF THE OHIO VALLEY ON THE RIDGE
PERIPHERY WITH INCREASING SIGNALS THAT A SERIES OF CONVECTIVE
COMPLEXES MAY IMPACT THE REGION MONDAY/MONDAY NIGHT/TUESDAY AS WEAK
SHORT WAVES TRAVEL IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN CHANCE
POPS FOR MONDAY/MONDAY NIGHT. WHILE SPECIFIC TIMING IS DIFFICULT AT
THIS POINT...SEVERAL MODELS FAVORING A WAVE OF LOW PRESSURE TO MOVE
INTO THE REGION LATE MONDAY NIGHT. INCREASING LOW LEVEL JET IN
ADVANCE OF THE LOW SHOULD YIELD AN ENHANCED CHANCE FOR WIDESPREAD
THUNDERSTORM ACTIVITY AFTER MIDNIGHT. POTENTIAL FOR SEVERE WEATHER
AND LOCALIZED HEAVY RAINFALL WILL ALSO REMAIN INTO TUESDAY.

TEMPS...DESPITE POTENTIAL FOR MORE CLOUDS/PRECIP SUNDAY...850MB
TEMPS ARE A FEW DEGREES WARMER THAN TODAY AND SHIELD LOW TO MID 90S
FROM NORTH TO SOUTH. THIS ENDED UP JUST A FEW DEGREES UNDER MAVMOS
GUIDANCE. EXPECTED HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN
COUNTIES WILL LIKELY MERIT AN ADDITIONAL HEAT ADVISORY FOR SUNDAY.
MAVMOS LOOKS TOO WARM MONDAY CONSIDERING MORE CLOUDS AND PRECIP WITH
FRONT IN THE AREA. TOOK A BLEND OF AVAILABLE GUIDANCE WITH UPPER 80S
NORTH TO LOWER 90S SOUTH. LOWS WILL REMAIN IN THE 70S THROUGH THE
PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

FOCUS OF THE EXTENDED REMAINS TWOFOLD...THE POTENTIAL FOR
THUNDERSTORMS WITH THE FRONTAL BOUNDARY ACROSS THE REGION AND THE
HEAT AND HUMIDITY. CONTINUE TO LEAN CLOSELY TO ENSEMBLE AND HPC
GUIDANCE FOR MAIN WEATHER FEATURES.

THE PRESENCE OF THE SHARP UPPER TROUGH ALONG THE PACIFIC COAST AND
THE RETROGRESSION OF THE BERMUDA HIGH INTO THE SOUTHEAST STATES WILL
COMBINE TO EXPAND RIDGING ALOFT OVER THE LOWER OHIO AND TENNESSEE
VALLEYS BY MIDWEEK. HOWEVER...ADDITIONAL MODEL GUIDANCE AS OPPOSED
TO PREVIOUS FEW DAYS FAVORING THAT CENTRAL INDIANA MAY REMAIN MORE
ALONG THE PERIPHERY OF THE RIDGE AS OPPOSED TO UNDER MORE OF THE
CORE OF THE HIGHER HEIGHTS. THIS WILL REQUIRE SOME SUBTLE CHANCES TO
THE FORECAST DURING THE EXTENDED...MAINLY TO EXTEND CHANCE POPS
THROUGH WEDNESDAY WITH THE MEAN POSITION OF THE FRONTAL BOUNDARY
FURTHER SOUTH ACROSS THE REGION AS OPPOSED TO OVER THE LOWER GREAT
LAKES. QUITE POSSIBLE THAT NORTHERN HALF OF THE FORECAST AREA
REMAINS MORE UNSETTLED AS CONVECTIVE COMPLEXES PASS ALONG THE
BOUNDARY AS IT RETREATS NORTH SLOWLY WHILE SOUTHERN COUNTIES
EXPERIENCE HOTTER WEATHER IN CLOSER PROXIMITY TO THE RIDGE. TOO
EARLY AT THIS POINT TO EMPLOY ANY MORE DETAIL IN WHAT PROMISES TO BE
A HIGHLY FLUID PATTERN.

STILL WOULD APPEAR THAT RIDGE ATTEMPTS TO MAKE MORE OF A PUSH INTO
THE REGION LATER IN THE WEEK AS IT CENTERS OVER THE TENNESSEE
VALLEY. LEANED MUCH CLOSER TO ECMWF FOR DAYS 6-7 AS OP GFS ONCE AGAIN
TRIES TO BREAK DOWN THE RIDGE AND PUSH THE FRONT WELL SOUTH OF
THE REGION. CONSIDERING THE STRENGTH OF THE RIDGE AND LACK THEREOF
WITH THE FRONT...HAVE LEANED TOWARDS KEEPING HOTTER TEMPS RIGHT
THOUGH SATURDAY. TRIMMED HIGH TEMPS DOWN A FEW DEGREES TUESDAY AND
WEDNESDAY WITH INCREASED UNCERTAINTY OF PRECIP/CLOUDS...BUT STILL
EXPECT MANY LOCATIONS TO RISE INTO THE LOWER 90S THROUGH MUCH OF THE
EXTENDED.

&&

.AVIATION.../DISCUSSION FOR THE 180600Z TAFS/...

ONGOING CONVECTION STILL IMPACTING KBMG AND KHUF WHILE KLAF AND KIND
SEEM TO BE DONE WITH RAIN AND STORM CHANCES FOR THE NIGHT.

WEAK SHORTWAVE TROUGH HELPED TRIGGER SCATTERED STORMS IN VERY WARM
AND HUMID AIR EARLY SATURDAY AFTERNOON AND WIND PROFILES FAVORED
BACKBUILDING ON WEST FLANK WITH SLOW SOUTHWARD PROPAGATION OF STORM
COMPLEXES.

SATELLITE HAS SHOWN TREND OF SOUTHWARD MOVING ANVIL SHIELD AS MCS
SINKS SOUTH. WINDS ALSO LIGHTEN SUBSTABTIALLY ONCE CONVECTIVE
COMPLEX EXITS AREA. EXPECT NORTH EDGE OF ANVIL TO BE CLEARED OF KLAF
AT 06Z AND KIND BY 07Z.

EVENTUAL CLEARING OF CONVECTIVE DEBRIS DETERMINES HOW THE REST
OF THE NIGHT WILL PLAY OUT. ALL TAF SITES BUT KIND SAW SUBSTANTIAL
RAIN. WITH EVENTUAL CLEARING AND WIND DROPPING OFF...CERTAINLY MVFR
FOG LIKELY. LIFR STRATUS POSSIBLE.

FOG AND/OR ANY STRATUS BEFORE DAYBREAK SHOULD DISSIPATE BY 13Z AS
SOUTHWEST WINDS BEGIN TO DEVELOP AHEAD OF NEXT APPROACHING SYSTEM.
NEXT SHORTWAVE THAT PRODUCED WIDESPREAD STORMS IN THE UPPER MIDWEST
THIS EVENING IS FORECAST BY ALL MODELS TO IMPACT CENTRAL INDIANA
SUNDAY AFTERNOON AND EVENING. STEADY DESTABILIZING THROUGH THE DAY
SHOULD LEAD TO ISOLATED STORMS BY MID AFTERNOON BECOMING MORE
NUMEROUS LATE AFTERNOON AND EARLY EVENING.  FOR NOW CARRYING
SCT040CB TO REFLECT THIS POTENTIAL FROM 18Z ON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...NIELD
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...TUCEK
Hazardous weather outlook, Jul 17, 3:35 PM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SAT JUL 17 2010

INZ021-028>031-035>049-054>057-064-065-072-181000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BARTHOLOMEW-DECATUR-JENNINGS-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

TODAY WILL ALSO BRING CONTINUED HOT...HUMID WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>063-067>071-181000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HEAT ADVISORY UNTIL 8 PM EDT...

HEAT AND HUMIDITIES WILL RISE TO DANGEROUS LEVELS THIS AFTERNOON
WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...

THERE WILL BE CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL RISE TO AROUND 100 DEGREES AGAIN ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jul 17, 11:11 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HEAVY RAIN       GREENCASTLE             39.64N 86.84W
07/17/2010  M4.40 INCH       PUTNAM             IN   EMERGENCY MNGR

&&

DTUCEK
Special weather statement, Jul 17, 11:21 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 PM EDT SAT JUL 17 2010

INZ045-051>053-180400-
CLAY-OWEN-PUTNAM-VIGO-
1121 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR OWEN...CLAY...VIGO AND SOUTHERN
PUTNAM COUNTIES UNTIL MIDNIGHT EDT...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CORY AROUND 1130 PM EDT...
SALINE CITY AND CENTER POINT AROUND 1135 PM EDT...
CLAY CITY AROUND 1140 PM EDT...
BOWLING GREEN AROUND 1145 PM EDT...
PATRICKSBURG AND COAL CITY AROUND 1150 PM EDT...
FREEDOM AROUND MIDNIGHT EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3957 8741 3945 8665 3917 8690 3933 8751
TIME...MOT...LOC 0321Z 302DEG 37KT 3942 8732

DRT
Special weather statement, Jul 17, 11:56 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 PM EDT SAT JUL 17 2010

INZ051>053-060-061-180445-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
1156 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR GREENE...NORTHEASTERN SULLIVAN...
OWEN...SOUTHERN CLAY AND SOUTHERN VIGO COUNTIES UNTIL 1245 AM
EDT/1145 PM CDT/...

AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM NEAR TERRE HAUTE TO NEAR SPENCER...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL
RAIN...STREET FLOODING AND FREQUENT DANGEROUS LIGHTNING CAN ALSO BE
EXPECTED.

THIS STORM WILL BE NEAR...
BLOOMFIELD AROUND 1205 AM EDT...
LINTON AROUND 1205 AM EDT...
SULLIVAN AROUND 1215 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3942 8753 3939 8729 3939 8671 3891 8670
      3891 8722 3927 8759
TIME...MOT...LOC 0353Z 317DEG 24KT 3913 8692

DRT
Local storm report, Jul 18, 12:13 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 AM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       JASONVILLE              39.16N 87.20W
07/18/2010  M6.10 INCH       GREENE             IN   MESONET

            MEASURED BY AUTOMATED RAIN EQUIPMENT AT SHAKAMAK STATE
            PARK.

&&

DTUCEK
Local storm report, Jul 18, 12:21 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 AM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       JASONVILLE              39.16N 87.20W
07/18/2010  M0.60 INCH       GREENE             IN   MESONET

            MEASURED BY AUTOMATED RAIN EQUIPMENT AT SHAKAMAK STATE
            PARK.

&&

DTUCEK
Special weather statement, Jul 18, 12:25 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 AM EDT SUN JUL 18 2010

INZ068-069-180515-
DAVIESS-MARTIN-
1225 AM EDT SUN JUL 18 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN DAVIESS AND MARTIN
COUNTIES UNTIL 115 AM EDT...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BLOOMFIELD...OR 24 MILES WEST
OF BEDFORD...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ODON AROUND 1230 AM EDT...
BURNS CITY AROUND 1230 AM EDT...
INDIAN SPRINGS AROUND 1240 AM EDT...
SHOALS AROUND 1255 AM EDT...
LACY AROUND 100 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3854 8709 3890 8712 3890 8710 3891 8671
      3853 8669 3852 8669 3852 8684 3851 8686
      3850 8693
TIME...MOT...LOC 0424Z 325DEG 29KT 3889 8691

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:17 PM EDTSpecial Weather StatementINDPutnam43 min
Jul 17, 8:27 PM EDTSpecial Weather StatementINDMontgomery33 min
Jul 17, 8:59 PM EDTFlash Flood WarningINDGreene6 hr
Jul 17, 9:02 PM EDTSpecial Weather StatementINDMontgomery28 min
Jul 17, 9:47 PM EDTAreal Flood AdvisoryINDPutnam4 hr
Jul 17, 10:10 PM EDTSpecial Weather StatementINDOwen50 min
Jul 17, 11:21 PM EDTSpecial Weather StatementINDClay, Owen, Vigo39 min
Jul 17, 11:56 PM EDTSpecial Weather StatementINDGreene, Owen49 min
Jul 18, 12:25 AM EDTSpecial Weather StatementINDDaviess, Martin50 min
Jul 18, 1:39 AM EDTFlash Flood WarningINDGreene, Sullivan5 hr
Jul 18, 2:24 AM EDTAreal Flood WarningINDGreene4 hr
Jul 18, 3:46 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 20 more6 hr
Jul 18, 4:30 AM EDTAreal Flood WarningINDDaviess, Knox2 hr
Jul 18, 11:04 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike25 hr
Jul 18, 1:25 PM EDTAreal Flood AdvisoryINDGreene6 hr
Jul 18, 1:31 PM EDTSpecial Weather StatementINDHendricks44 min
Jul 18, 1:36 PM EDTSpecial Weather StatementINDMadison39 min
Jul 18, 1:56 PM EDTSpecial Weather StatementINDMorgan49 min
Jul 18, 2:19 PM EDTAreal Flood AdvisoryINDMarion3 hr
Jul 18, 2:37 PM EDTSpecial Weather StatementINDMarion38 min
Jul 18, 2:41 PM EDTSevere Thunderstorm WarningINDHamilton, Hendricks, Marion21 min
Jul 18, 3:00 PM EDTAreal Flood WarningINDMarion3 hr
Jul 18, 3:27 PM EDTSpecial Weather StatementINDHancock48 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.